Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 4, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 17, 2020, 4:19 AM EST. It took effect at Jan 17, 2020, 7:00 AM EST. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2020, 4:19 AM EST (09:19 UTC)
- In effect from
- Jan 17, 2020, 7:00 AM EST
- Expired
- Jan 19, 2020, 4:01 AM EST
- In force
- 45 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
421 WHUS72 KKEY 170919 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 419 AM EST Fri Jan 17 2020 GMZ031-032-035-042>044-052>055-072>075-172200- /O.NEW.KKEY.SC.Y.0004.200117T1200Z-200118T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 419 AM EST Fri Jan 17 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northeast to east winds increasing to 20 to 25 knots and seas building to 7 feet or greater. * WHERE...Straits of Florida, Hawk Channel, Florida Bay, and the nearshore Bayside and Gulf waters. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ WLC
8 follow-up statements
069 WHUS72 KKEY 171527 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1027 AM EST Fri Jan 17 2020 GMZ031-032-035-042>044-052>055-072>075-172330- /O.CON.KKEY.SC.Y.0004.000000T0000Z-200118T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1027 AM EST Fri Jan 17 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northeast to east winds increasing to 20 to 25 knots and seas building to 7 feet or greater. * WHERE...Straits of Florida, Hawk Channel, Florida Bay, and the nearshore Bayside and Gulf waters. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
231 WHUS72 KKEY 172136 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 436 PM EST Fri Jan 17 2020 GMZ033-034-180545- /O.EXB.KKEY.SC.Y.0004.200118T0000Z-200118T1000Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- 436 PM EST Fri Jan 17 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northeast to east winds increasing to 25 to 30 knots by late this evening. Seas building to 5 to 8 feet. * WHERE...Gulf waters beyond 5 fathoms including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ GMZ031-032-035-042>044-052>055-072>075-180545- /O.CON.KKEY.SC.Y.0004.000000T0000Z-200118T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 436 PM EST Fri Jan 17 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northeast to east winds increasing to 25 to 30 knots. Seas building to 9 to 13 feet over the open waters of the Straits late tonight. * WHERE...Straits of Florida, Hawk Channel, Florida Bay, and the nearshore Bayside and Gulf waters. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
031 WHUS72 KKEY 180322 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1022 PM EST Fri Jan 17 2020 GMZ031>035-042>044-052>055-072>075-181130- /O.EXT.KKEY.SC.Y.0004.000000T0000Z-200118T2200Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1022 PM EST Fri Jan 17 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northeast to east winds 25 to 30 knots. Seas building to 9 to 12 feet over the Straits by early Saturday morning. Seas building to 4 to 7 feet in Hawk Channel inside the reef by early Saturday morning. * WHERE...Straits of Florida, Hawk Channel, Florida Bay, the nearshore Bayside and Gulf waters, and the Gulf waters beyond 5 fathoms including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
292 WHUS72 KKEY 180926 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 426 AM EST Sat Jan 18 2020 GMZ031>035-042>044-052>055-072>075-181730- /O.CON.KKEY.SC.Y.0004.000000T0000Z-200118T2200Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 426 AM EST Sat Jan 18 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...East winds 25 to 30 knots. Seas 10 to 13 feet over the Straits, 5 to 8 feet in Hawk Channel, and 5 to 9 feet over the deep Gulf waters. * WHERE...Straits of Florida, Hawk Channel, Florida Bay, the nearshore Bayside and Gulf waters, and the Gulf waters beyond 5 fathoms including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ WLC
294 WHUS72 KKEY 181526 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1026 AM EST Sat Jan 18 2020 GMZ031>035-042>044-052>055-072>075-182130- /O.CON.KKEY.SC.Y.0004.000000T0000Z-200118T2200Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1026 AM EST Sat Jan 18 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...East winds 25 to 30 knots. Seas 10 to 13 feet over the Straits, 5 to 8 feet in Hawk Channel, and 5 to 9 feet over the deep Gulf waters. * WHERE...Straits of Florida, Hawk Channel, Florida Bay, the nearshore Bayside and Gulf waters, and the Gulf waters beyond 5 fathoms including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
818 WHUS72 KKEY 182153 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 453 PM EST Sat Jan 18 2020 GMZ031-032-035-182300- /O.CAN.KKEY.SC.Y.0004.000000T0000Z-200118T2200Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- 453 PM EST Sat Jan 18 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have decreased below 20 knots across the Bayside and nearshore Gulf waters. $$ GMZ033-034-042>044-052>055-072>075-190500- /O.EXT.KKEY.SC.Y.0004.000000T0000Z-200119T0500Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 453 PM EST Sat Jan 18 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...East winds near 20 knots with gusts up to 25 knots and seas 7 to 10 feet over the Florida Straits, 5 to 8 feet in Hawk Channel and over the deep Gulf waters. * WHERE...Straits of Florida, Hawk Channel, and Gulf waters beyond 5 fathoms including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
479 WHUS72 KKEY 190310 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1010 PM EST Sat Jan 18 2020 GMZ033-034-042>044-190415- /O.CAN.KKEY.SC.Y.0004.000000T0000Z-200119T0500Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- 1010 PM EST Sat Jan 18 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have eased below 21 knots, but small craft should exercise caution until winds ease further. $$ GMZ052>055-072>075-191000- /O.EXT.KKEY.SC.Y.0004.000000T0000Z-200119T1000Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1010 PM EST Sat Jan 18 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Seas of 5 to 8 feet will continue beyond the Reef over the Straits of Florida, subsiding to 4 to 6 feet early Sunday morning. East to southeast winds of 15 to 20 knots will continue until early Sunday morning. * WHERE...Straits of Florida. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
353 WHUS72 KKEY 190901 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 401 AM EST Sun Jan 19 2020 GMZ052>055-072>075-191015- /O.CAN.KKEY.SC.Y.0004.000000T0000Z-200119T1000Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 401 AM EST Sun Jan 19 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas have subsided below 7 feet, but Small Craft should continue to Exercise Caution until seas subside further. $$ WLC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 17, 4:18 AM EST, 1 minute earlier.
Area forecast discussion, Jan 17, 4:18 AM EST, 1 minute before
Area Forecast Discussion National Weather Service Key West FL 418 AM EST Fri Jan 17 2020 .DISCUSSION... Another mild, dry morning is underway across the Florida Keys. Temperatures along the island chain are in the lower to mid 70s with dew points in the mid to upper 60s. Skies are mostly clear and local radars are detecting no shower activity. Moderate east to northeast breezes are occurring in the Hawk Channel with fresh breezes farther south across the Straits and gentle breezes over the cooler Gulf waters. The main forecast concern in the short term (through Sunday night) continues to be freshening northeast to east breezes, culminating in a short period of strong to near gale conditions late tonight into tomorrow morning. A rapid increase in wind speeds are anticipated late this afternoon from east to west as a so-called 'backdoor' cold front moves through the Florida Keys and surrounding coastal waters. The Arctic high pressure cell that is responsible for the tightening pressure gradient will quickly translate eastward into the western North Atlantic, allowing winds to slacken substantially by Sunday. Temperatures during this time frame will be range bound to 70 to 80 degrees with dew points in the 60s. There will be a small window for low topped showers late this afternoon into early tonight, but otherwise will remain dry. More significant changes to sensible weather conditions will arrive in the long term (Monday through Thursday night) as the next legitimate cold front moves through the region. Global models remain in fairly good agreement as large scale synoptic conditions finally flip to longwave troughiness across the eastern CONUS. This will drive the front trough the area sometime late Monday. Winds will freshen out of the north and drop temperatures well into the 60s by Tuesday morning, struggling to surpass the 70 degree mark during the day. The best chance of widespread 50s will occur Wednesday morning with high temperatures once again remaining in the 60s. Further moderation is likely toward the end of the work week as a progressive synoptic pattern prevents large scale troughing from locking in for too long. Chances for any meaningful precipitation remain rather low through the full forecast period. && .MARINE... A Small Craft Advisory is now in effect for the majority of the nearshore and offshore waters of the Florida Keys. Fresh to strong breezes are anticipated to arrive late this afternoon in the wake of a backdoor cold front, with the deeper Gulf waters possibly holding off until a bit later this evening. A short period of strong to near gale conditions are expected for all of the waters by sunrise, with gradual slackening occurring thereafter. By Sunday the pressure gradient looks to collapse across the region allowing for light to gentle breezes from Sunday afternoon through Monday morning. By Monday afternoon the next cold front will approach the Gulf waters, leading to freshening northerly breezes for early next week. Uncertainty in the wind forecast increases substantially beyond Tuesday. && .AVIATION... VFR conditions will prevail this morning at the island terminals. A cold front will sweep southwards across the Keys this afternoon. Expect a chance of sub VFR conditions due to increased stratocumulus and associated shower activity. Most importantly, winds will surge late this afternoon and evening, becoming strong and gusty northeast to easterlies. && .CLIMATE... On this date in 1983, the daily record low temperature of 53 degrees was last recorded in Key West. Temperature records date back to 1872. && .PRELIMINARY POINT TEMPS/POPS... Key West 80 71 78 72 / 20 40 10 10 Marathon 81 71 79 72 / 40 40 - - && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ031-032-035-042>044-052>055-072>075. && Public/Marine/Fire...WLC Aviation/Nowcasts....11 Data Collection......NB Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jan 16, 4:36 AM EST, 23 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 436 AM EST Thu Jan 16 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-170945- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 436 AM EST Thu Jan 16 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A Small Craft Advisory will likely be required for portions of the nearshore and offshore waters of the Florida Keys beginning Friday afternoon and continuing through Saturday night. A Small Craft Advisory may be required once again for portions of the nearshore and offshore waters as early as Monday afternoon and continuing through Wednesday morning. Otherwise, no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. WLC
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.